Alert archive / Iowa / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 72, NWS La Crosse, WI

May 21, 2004Clayton County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at May 21, 2004, 7:25 PM CDT for Clayton County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2004, 7:25 PM CDT (00:25 UTC)
Expired
May 21, 2004, 8:00 PM CDT
In force
35 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Clayton County, IA

The radar

The La Crosse radar (KARX), 96 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 2:45 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2004-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2004-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WUUS53 KARX 220025
SVRARX
IAC043-220100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
725 PM CDT FRI MAY 21 2004

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAYTON COUNTY IN NORTHEAST IOWA

* UNTIL 800 PM CDT

* AT 725 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
  THUNDERSTORM PRODUCING LARGE HAIL...AND DAMAGING WINDS OVER
  FARMERSBURG...OR ABOUT 6 MILES NORTH OF ELKADER. THE SEVERE
  THUNDERSTORM WAS MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GIARD AND FROELICH AROUND 730 PM CDT...
  SPOOK CAVE CAMPGROUND AROUND 735 PM CDT...
  MARQUETTE AND MCGREGOR AROUND 740 PM CDT...

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. 
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR 
OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING 
FOR NORTHEASTERN IOWA AND SOUTHWEST WISCONSIN. REMEMBER...SEVERE 
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED 
WARNING.

LAT...LON 4295 9152 4284 9133 4303 9115 4309 9139

$$

RIECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:15 PM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, May 21, 2:15 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CDT FRI MAY 21 2004

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...TSRA CHANCES AND POTENTIAL FOR
HEAVY HEAVY RAIN ACROSS THE FORECAST AREA TONIGHT AND AGAIN SAT
NIGHT.

18Z DATA ANALYSIS DEPICTED A BROAD AREA OF HIGH PRESSURE NORTH OF
THE GREAT LAKES AND A BROAD AREA OF LOW PRESSURE OVER THE CENTRAL
AND WESTERN PLAINS. FRONTAL BOUNDARY OF CONCERN...RE-ENFORCED BY
OUTFLOW FROM CONVECTION THIS MORNING...EXTENDED ACROSS NORTHERN IL
TO SOUTHEAST IA...TO SOUTHEAST SD. SHRA/TSRA FIRING NORTH OF THE
BOUNDARY AS MODERATE SOUTHWEST LOW LEVEL FLOW ADVECTS THE 1500-2500
J/KG CAPE AIRMASS SOUTH OF THE BOUNDARY NORTHEAST OVER IT. EARLY
AFTERNOON TEMPERATURES ACROSS THE FORECAST AREA REMAINING RATHER
COOL IN EAST FLOW...UNDER CLOUD COVER AND WELL NORTH OF THE FRONT.

21/12Z MODELS INITIALIZED OK. COMPARED TO 12Z RAOB DATA...GFS BETTER
INITIALIZED AT THE 850-7H LEVELS. ETA LOOKS TO HAVE INITIALIZED TOO
MUCH 850-7H TROUGHING FROM THE TX PANHANDLE THRU WESTERN NEB AND
TOO MUCH RIDGING OVER CO/NM. BOTH ETA/GFS LOOK TO HAVE DECENT HANDLE
ON SFC/UPPER LEVEL FEATURES AT 18Z. GFS LOOKS TO HAVE DONE BETTER
WITH 12Z-18Z PRECIP AMOUNTS/PLACEMENT ACROSS THE NORTH-CENTRAL U.S.
MODELS MAINTAIN GOOD CONTINUITY WITH THEIR EARLIER RUNS...BUT OFFER
SLIGHTLY DIFFERING SOLUTIONS FOR SAT NIGHT/SUN. HOWEVER...APPEARS
THESE DIFFERENCES HAVE LITTLE IMPACT ON THE SENSIBLE WEATHER THRU
THE WEEKEND. SIDED WITH THE ETA FOR THE DETAILS IN THE NEAR TERM...
THEN LEANED TOWARD THE GFS FOR SAT NIGHT THRU MON NIGHT.

FOR THE SHORT TERM...FORECAST FOR THE NEXT COUPLE DAYS HINGES ON
POSITION OF THE FRONTAL BOUNDARY. WITH MORNING AND ONGOING
CONVECTION RE-ENFORCING LOW LEVEL COOL AIRMASS OVER THE AREA...THE
FRONTAL BOUNDARY WILL BE SUPPRESSED TO THE SOUTH THRU THIS EVENING
AND SHOULD MAKE LITTLE PROGRESS NORTH. NEXT SHORTWAVE EJECTING OUT
OF THE WESTERN TROUGH LIFTS NORTHEAST ACROSS THE REGION TONIGHT.
BACKING MID LEVEL FLOW ASSOCIATED WITH THIS WAVE INCREASES THE LOW
LEVEL MOISTURE TRANSPORT AND 300-310K ISENTROPIC LIFT OF THE 1500-
2500 J/KG CAPE AIRMASS SOUTH OF THE FRONT NORTHWARD AND OVER THE
BOUNDARY TONIGHT. FORCING PERSISTS THRU MUCH OF THE NIGHT...AND WITH
PRECIPITABLE WATER VALUES OF 1.5 TO 1.75 INCHES...LOCALLY HEAVY
RAINFALL SEEMS LIKELY. WITH TOP SOILS NEARLY SATURATED FROM RECENT
BOUTS OF RAINFALL ACROSS SEVERAL PARTS OF THE FORECAST AREA...QPFERD
AND FLOOD WATCH FOR TONIGHT LOOK GOOD. WETTEST SOILS AND GREATEST
FLOOD THREAT EXISTS ALONG AN AXIS FROM KMCW-KDEH-KDLL...AND FROM
KFBL/KRGK TO KVOK AREAS. SHORTWAVE AND STRONGER FORCING/LIFT MOVE
OFF FOR SAT...BUT THE FRONT REMAINS ACROSS OR JUST SOUTH OF THE
FORECAST AREA FOR SAT INTO SUN. STRONG SHORTWAVE DIGGING DOWN THE
BACK SIDE OF THE WESTERN TROUGH EJECTS THE SOUTHERN PORTION OF THE
TROUGH NORTHEAST ACROSS THE REGION SAT NIGHT/SUN. STRONG SFC WAVE
TRACKS NORTHEAST ALONG THE BOUNDARY TOWARD THE AREA SAT NIGHT...
THEN ACROSS THE AREA SUN. LOW LEVEL MOISTURE TRANSPORT/ISENTROPIC
LIFT/CONVERGENCE OF THE MOIST...UNSTABLE AIRMASS INCREASES ACROSS
THE FORECAST AREA AGAIN SAT NIGHT. FLOOD WATCH WILL LIKELY BE NEEDED
AGAIN SAT NIGHT...BUT WILL DEAL WITH THAT IN TIME AFTER WE GET PAST
TONIGHT/S HEAVY RAIN THREAT. STRONGER WAVE SAT NIGHT/SUN SHOVES THE
FRONT SOUTHEAST OF THE AREA SUN NIGHT...WITH A BRIEF BREAK FROM THE
PRECIP LATER SUNDAY EVENING THRU MONDAY MORNING. A NORTHERN STREAM
SHORTWAVE INDUCES YET ANOTHER CENTRAL PLAINS LOW...WITH MOISTURE/
INSTABILITY RETURN AND A CHANCE OF MORE TSRA MONDAY AFTERNOON/MON
NIGHT. TIMING OF THIS PRECIP EPISODE LIKELY TO SHIFT DEPENDING ON
HOW THE INTERVENING EPISODES OVER THE WEEKEND EVOLVE. WITH
DIFFICULTY IN KNOWING WERE THE FRONT WILL END UP DURING ANY GIVEN
PERIOD...TENDED TO FAVOR A COMPROMISE OF NUMERICAL GUIDANCE
MINS/MAXES TONIGHT THRU SUN...THEN GFS MAV AND MEX-MOS GUIDANCE
VALUES SIMILAR TO ENSEMBLE MEANS AND LOOK REASONABLE. CATEGORICAL
TSRA PROBABILITY TONIGHT. RAISED TSRA CHANCES TO LIKELY SAT/SAT
NIGHT FOR MOST/ALL OF THE FORECAST AREA.

.LONG TERM...TUESDAY THRU FRIDAY

AS PREVIOUS FORECASTER MENTIONED...THE UNSETTLED WEATHER PATTERN
LOOKS TO CONTINUE. MEDIUM RANGE MODELS REASONABLY SIMILAR THRU
27/00Z BEFORE DIVERGING WITH HANDLING OF THE MORE SIGNIFICANT
SHORTWAVES. LATEST RUNS NOT THAT CONSISTENT WITH THEIR EARLIER RUNS
AFTER ABOUT 26/00Z. STRONG RIDGE-TROUGH COUPLET IN THE EASTERN
PAC/WESTERN N.A. PERSISTS INTO EARLY NEXT WEEK...WITH MEDIUM RANGE
MODELS SHOWING DIFFERING SOLUTIONS WITH THE BREAKDOWN OF THIS
PATTERN. THIS VARIABILITY WITH A PATTERN CHANGE IS NOT ALL THAT
UNEXPECTED...IT JUST MAKES FOR A RATHER LOW CONFIDENCE FORECAST FOR
TUE THRU FRI. GFS ENSEMBLES SHOW LOW VARIABILITY THRU 12Z TUE...THEN
BECOME QUITE NOISY AS THEY TRY TO HANDLE THE TUE/WED PATTERN CHANGE.
ENSEMBLE MEAN EVOLVES INTO A BROAD UPPER TROUGH/ZONAL FLOW ACROSS
THE NORTHERN U.S. BY LATE IN THE WEEK. IF TIMING OF THE MORE
SIGNIFICANT SHORTWAVES HOLDS...THE SYSTEM EXITS MON NIGHT WITH HIGH
PRESSURE BUILDING INTO THE UPPER MIDWEST FOR A DRY DAY ON TUE.
REMOVED -SHRA CHANCE FROM TUE FOR NOW. SMALL -SHRA/-TSRA CHANCE
CONTINUES THRU MUCH OF THE EXTENDED PART OF THE FORECAST. HOWEVER
THE ENTIRE PERIOD WILL NOT BE WET. THERE WILL BE BREAKS FROM THE
PRECIP...BUT WITH THE LOW CONFIDENCE FORECAST AND INHERENT PROBLEMS
OF TIMING OF WEAKER YET SIGNIFICANT SHORTWAVES THRU THE FLOW...WHICH
DAYS IN THE 4-7 DAY TIME-FRAME WILL BE DRY IS DIFFICULT TO PIN DOWN
AT THIS POINT. TEMPERATURES LOOK TO BE NEAR SEASONAL NORMALS FOR
NEXT WEEK.

&&

.ARX...WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH TONIGHT...NORTHEAST IOWA...IOWA ZONES 008>011...
     IOWA ZONES 018-019-029-030.
MN...FLOOD WATCH TONIGHT...SOUTHEAST MN...MINNESOTA ZONES 079...
     MINNESOTA ZONES 086>088...094>096.
WI...FLOOD WATCH TONIGHT...SOUTHWEST AND CENTRAL WI...
     WISCONSIN ZONES 017...029...032>034...041>044...
     WISCONSIN ZONES 053>055...061.

&&

RRS
Hazardous weather outlook, May 21, 11:00 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 AM CDT FRI MAY 21 2004

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-220900-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1100 AM CDT FRI MAY 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND CENTRAL INTO SOUTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AMPLE INSTABILITY AND SUFFICIENT WIND SHEAR NORTH OF WARM FRONT COULD
PRODUCE A FEW SEVERE STORMS THIS AFTERNOON AND AGAIN TONIGHT.
THE PRIMARY MAIN THREAT SHOULD BE LARGE HAIL. IN ADDITION...LOCALLY
HEAVY RAINFALL IS CERTAINLY POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN COULD BE ONGOING
THROUGH THE EARLY MORNING HOURS OF SATURDAY. MEANWHILE...THE FRONT
WILL CONTINUE LIFTING NORTHWARD...THEN BECOME QUASI-STATIONARY OVER
THE AREA. WITH THE MOIST AND UNSTABLE AIRMASS IN PLACE...PERIODS OF
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE WEEKEND.
DEPENDING UPON THE LOCATION OF THE FRONT SOME OF THE STORMS MAY BE
SEVERE. IN ADDITION LOCALLY HEAVY RAINFALL IS ALSO STILL A CONCERN
WITH THE ALREADY SATURATED SOILS IN SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.
SPOTTER ACTIVATION MAY ALSO BE NEEDED THROUGH THE WEEKEND. IN
ADDITION...RAINFALL REPORTS WOULD BE GREATLY APPRECIATED.

THOMPSON/RIECK

In the hours before

Local storm report, May 21, 3:06 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
306 PM CDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             WONEWOC                 43.65N 90.22W
05/21/2004  0.75 INCH        JUNEAU             WI   POST OFFICE

&&

04
Local storm report, May 21, 3:53 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
353 PM CDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             4 NW LANSING            43.40N 91.28W
05/21/2004  0.88 INCH        ALLAMAKEE          IA   PUBLIC

&&

LUSSKY
Local storm report, May 21, 5:13 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
513 PM CDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0256 PM     HAIL             5 N PRAIRIE DU CHIEN    43.12N 91.14W
05/21/2004  0.75 INCH        CRAWFORD           WI   PUBLIC

&&

SHEA
Local storm report, May 21, 5:16 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
516 PM CDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1224 PM     HAIL             4 E SPRING VALLEY       43.69N 92.31W
05/21/2004  0.75 INCH        FILLMORE           MN   TRAINED SPOTTER

1246 PM     HAIL             DE SOTO                 43.43N 91.20W
05/21/2004  1.00 INCH        VERNON             WI   POST OFFICE

1255 PM     HAIL             4 NW LANSING            43.40N 91.28W
05/21/2004  0.88 INCH        ALLAMAKEE          IA   PUBLIC

1255 PM     HAIL             4 NW LANSING            43.40N 91.28W
05/21/2004  0.88 INCH        ALLAMAKEE          IA   AMATEUR RADIO

1258 PM     HAIL             RETREAT                 43.45N 91.08W
05/21/2004  1.50 INCH        VERNON             WI   FIRE DEPT/RESCUE

0111 PM     HAIL             LIBERTY POLE            43.48N 90.90W
05/21/2004  0.75 INCH        VERNON             WI   EMERGENCY MNGR

0113 PM     HAIL             7 SE VIROQUA            43.49N 90.79W
05/21/2004  1.75 INCH        VERNON             WI   TRAINED SPOTTER

0216 PM     HAIL             1 W HILLSBORO           43.65N 90.36W
05/21/2004  0.75 INCH        VERNON             WI   EMERGENCY MNGR

0225 PM     TSTM WND GST     2 NE WEST UNION         42.98N 91.78W
05/21/2004  66 MPH           FAYETTE            IA   EMERGENCY MNGR

0238 PM     HAIL             WONEWOC                 43.65N 90.22W
05/21/2004  0.75 INCH        JUNEAU             WI   POST OFFICE

0256 PM     HAIL             5 N PRAIRIE DU CHIEN    43.12N 91.14W
05/21/2004  0.75 INCH        CRAWFORD           WI   PUBLIC

&&

SHEA
Local storm report, May 21, 5:35 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
535 PM CDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             1 S CASTALIA            43.10N 91.68W
05/21/2004  1.00 INCH        WINNESHIEK         IA   PUBLIC

0217 PM     HAIL             1 SE CASTALIA           43.10N 91.66W
05/21/2004  0.88 INCH        WINNESHIEK         IA   PUBLIC

&&

BAUMGARDT
Local storm report, May 21, 7:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 PM CDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0711 PM     HAIL             NASHUA                  42.95N 92.54W
05/21/2004  0.88 INCH        CHICKASAW          IA   EMERGENCY MNGR

0656 PM     HAIL             2 W POWERSVILLE         42.93N 92.74W
05/21/2004  1.25 INCH        FLOYD              IA   PUBLIC

            HAIL JUST UNDER WALNUT SIZE.

0642 PM     HAIL             MARBLE ROCK             42.96N 92.87W
05/21/2004  0.75 INCH        FLOYD              IA   LAW ENFORCEMENT

            PENNY SIZE HAIL.

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:00 PM CDTFlash Flood WarningARXChickasaw, Floyd3 hr
May 21, 7:41 PM CDTFlash Flood WarningARXAllamakee, Winneshiek3 hr
May 21, 8:35 PM CDTFlash Flood WarningARXClayton, Fayette3 hr
May 21, 9:08 PM CDTFlash Flood WarningARXHoward, Mitchell3 hr
May 21, 9:09 PM CDTSevere Thunderstorm WarningARXClayton51 min
May 21, 9:57 PM CDTFlash Flood WarningARXChickasaw, Floyd3 hr
May 21, 10:45 PM CDTFlash Flood WarningARXAllamakee, Winneshiek3 hr
May 21, 11:28 PM CDTFlash Flood WarningARXClayton, Fayette3 hr
May 22, 12:11 AM CDTFlash Flood WarningARXHoward, Mitchell3 hr
May 22, 12:18 AM CDTSevere Thunderstorm WarningARXFloyd57 min
May 22, 12:59 AM CDTFlash Flood WarningARXChickasaw, Floyd3 hr
May 22, 2:07 AM CDTSevere Thunderstorm WarningARXFayette38 min
May 22, 2:16 AM CDTSevere Thunderstorm WarningARXClayton44 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.